MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA BURR HOLE VALVE, 16MM, PL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA BURR HOLE VALVE, 16MM, PL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42843
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported there was leaking from the occluder of the delta valve when the surgeon tested the valve during the procedure.There was no injury to the patient.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for siphon, and preimplantation testing.The valve did not meet requirements for reflux, pressure-flow and leak testing due to a tear in the top of the proximal occluder.It is unknown how or when this damage occurred.The instructions for use (ifu) that accompany the device caution that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, crushing or breaking of components.¿ the ifu also caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
DELTA BURR HOLE VALVE, 16MM, PL 1.5
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7522749
Report Number2021898-2018-00252
Device Sequence Number16490167
Product Code JXG
UDI-Device Identifier00643169496699
UDI-Public00643169496699
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K934545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number42843
Device Catalogue Number42843
Device Lot NumberE06662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2018
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer07/10/2018
08/08/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date07/27/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1